Kentucky, 2025Hail and Damaging Winds in Kentucky, March 30, 2025
March 30, 2025 · NWS PAH · 13 events in 9 counties and zones
In the base of an approaching upper-level trough, strong mid and upper-level jets overspread the lower Ohio Valley on the afternoon of the 30th. Steep mid-level lapse rates contributed to rapid destabilization, as well, setting the stage for a widespread severe thunderstorm event.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In the base of an approaching upper-level trough, strong mid and upper-level jets overspread the lower Ohio Valley on the afternoon of the 30th. Steep mid-level lapse rates contributed to rapid destabilization, as well, setting the stage for a widespread severe thunderstorm event. As the cold front approached, a line of thunderstorms moved eastward across west Kentucky through the evening. Quarter size hail fell over several locations in the Pennyrile Region, but the largest hail, up to the size of ping pong balls, fell in Dublin in Graves County. Wind gusts around 60 mph were common along the Ohio River, but the strongest gust, 65 mph, was measured near Clifty in northern Todd County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 30, 11:15 AM CST, 6 hours 14 minutes earlier. Its key messages:
- A major severe storm outbreak remains expected later this afternoon through evening. Large hail, damaging winds, and tornadoes will all be possible.
- Thunderstorms return to the forecast Wednesday through Saturday. Severe storms remain possible Wednesday into Wednesday night and flooding is increasingly likely in the days following due to multiple rounds of heavy rainfall.
Area forecast discussion, Mar 30, 11:15 AM CST, 6 hours 14 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1215 PM CDT Sun Mar 30 2025
.KEY MESSAGES...
- A major severe storm outbreak remains expected later this
afternoon through evening. Large hail, damaging winds, and
tornadoes will all be possible.
- Thunderstorms return to the forecast Wednesday through
Saturday. Severe storms remain possible Wednesday into
Wednesday night and flooding is increasingly likely in the
days following due to multiple rounds of heavy rainfall.
&&
.DISCUSSION...
Issued at 1215 PM CDT Sun Mar 30 2025
Our potential for severe storms remains unchanged as this major
system makes entry and passage later this afternoon and evening.
Shear really picks up best after 21z, which is when moisture
return and instability is peaking just as the cold front makes
entry. All the CAMs have some form or fashion of a couple line
segments taking shape and moving over the area with likely
damaging winds, large hail, and potentially large/long-tracked
tornadoes. It looks like with time the system evolves into a
line/LEWP as the evening wears on, with embedded circulations
remaining a concern. And while some modeling (NAM for ex)
lingers it after midnight, most modeling suggests the worst of
it is past by then.
After a brief reprieve for a work week starting recovery, we
fire back up again by mid week. Wednesday into Wednesday night
still looks like the best time frame for our next potentially
major severe weather outbreak, with our entire region under a
30% Enhanced outlook. All modes severe will again be in play.
The other component that comes into greater focus on the back
half of the week is heavy rain and flooding potential. The
models have been consistently signalling numerous rounds of
showers/storms producing multiple inches of rainfall for the
area in the Wednesday-Saturday time frame. Projected storm
totals of 4-8" are not out of the question, and this will lead
to river and flash flooding issues. An ESF transitioning to a
Flood Watch looks to be soon forthcoming...as that message will
without doubt be amplified in the coming days.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1215 PM CDT Sun Mar 30 2025
Base restrictions already in play will continue with IFR to MVFR
CIGS prevailing, depsite occasional warm sector BINOVC that may
present at times. Scattered showers become prevalant thunderstorms
as the front nears/makes passage later this afternoon/evening
into the overnight. Gusty south to southwest winds ahead of the
front shift to northwest after passage, though some gusts may
come in with it as well.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Mar 30, 1:48 PM CST, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
248 PM CDT Sun Mar 30 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-311000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
248 PM CDT Sun Mar 30 2025 /348 PM EDT Sun Mar 30 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
A major severe weather event is expected, and tornado watches are
in effect, refer to the watch for details. Tornadoes, some strong
and long track, very large hail in excess of 2 inches in
diameter, and damaging winds are all possible this afternoon and
evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Thunderstorms reenter the forecast Wednesday through Saturday,
including the possibility of severe storms Wednesday into
Wednesday night. In addition, a significant heavy rainfall and
flooding scenario is becoming more likely due to several rounds of
heavy rainfall anticipated Wednesday through Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested.
In the hours before
Local storm report, Mar 30, 4:56 PM CST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
556 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM Hail 2 NW Melody Hill 38.05N 87.53W
03/30/2025 E0.88 Inch Vanderburgh IN Public
&&
BMLocal storm report, Mar 30, 4:57 PM CST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
557 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM Hail 1 NNE Dexter 36.80N 89.96W
03/30/2025 M0.70 Inch Stoddard MO Trained Spotter
&&
BMLocal storm report, Mar 30, 5:00 PM CST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
600 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM Hail 2 WSW Cynthiana 38.17N 87.74W
03/30/2025 M0.88 Inch Posey IN Trained Spotter
&&
BMLocal storm report, Mar 30, 5:01 PM CST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
601 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM Hail 5 NNE Melody Hill 38.09N 87.48W
03/30/2025 E1.00 Inch Vanderburgh IN Public
Pea to quarter size hail reported 2 miles
northeast of the airport.
&&
CWLocal storm report, Mar 30, 5:02 PM CST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
602 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM Hail 1 SW Bernie 36.67N 89.98W
03/30/2025 E1.50 Inch Stoddard MO Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&
CWLocal storm report, Mar 30, 5:10 PM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
610 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM Hail Delta 37.20N 89.74W
03/30/2025 M0.88 Inch Cape Girardeau MO Trained Spotter
&&
BMThunderstorm Wind, Ballard
- When
- March 30, 5:29 PM CST
- Where
- Ballard County, 1.65 mi E of Ogden
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 37.180, -88.920
Nickel size hail occurred along with a 60 mph gust north of Bandana.
Thunderstorm Wind, Union
- When
- March 30, 6:02 PM CST
- Where
- Union County, 0.55 mi W of Henshaw
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.620, -88.060
Gust was measured at the Henshaw Fire Department.
Thunderstorm Wind, Henderson
- When
- March 30, 6:16 PM CST
- Where
- Henderson County, 0.57 mi S of Weaverton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 37.792, -87.602
Power lines were blown down 1 mile south of Henderson.
Hail, McLean
- When
- March 30, 6:26 PM CST
- Where
- McLean County, 1.41 mi WSW of Poverty
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.563, -87.354
Hail up to the size of nickes fell near Poverty.
Hail, Daviess
- When
- March 30, 6:29 PM CST
- Where
- Daviess County, 0.45 mi SE of Grandview
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.696, -86.923
Hail up to the size of quarters fell Whitesville and Philpot.
Thunderstorm Wind, Crittenden
- When
- March 30, 6:30 PM CST
- Where
- Crittenden County, 0.55 mi W of Repton
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 37.380, -88.030
Gust measured at Kentucky Mesonet site RPTN 4 miles northeast of Marion.
Hail, Daviess
- When
- March 30, 6:45 PM CST to 6:55 PM CST
- Where
- Daviess County, 1.05 mi SE of Owensboro
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.760, -87.106
A storm produced hail up to the size of quarters and wind gusts over 50 mph, resulting in around 6000 power outages across Owensboro.
Hail, Graves
- When
- March 30, 6:55 PM CST
- Where
- Graves County, Dublin
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.730, -88.800
Hail up to the size of ping pong balls fell in Dublin.
Hail, Graves
- When
- March 30, 6:58 PM CST
- Where
- Graves County, 0.89 mi SW of Fancy Farm
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.792, -88.793
Hail up to the size of quarters fell just south of Fancy Farm.
Hail, Graves
- When
- March 30, 7:13 PM CST
- Where
- Graves County, 2.31 mi WNW of Mayfield
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.745, -88.667
Quarter size hail fell around Mayfield.
Hail, Christian
- When
- March 30, 8:14 PM CST
- Where
- Christian County, 1.35 mi S of Gracey
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.851, -87.646
Hail up to the size of quarters fell southeast of Gracey.
Hail, Todd
- When
- March 30, 8:29 PM CST
- Where
- Todd County, 1.18 mi WSW of Kirkmansville
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.011, -87.269
Hail up to the size of quarters fell near the Christian County line just west of Kirkmansville.
Thunderstorm Wind, Todd
- When
- March 30, 8:29 PM CST
- Where
- Todd County, 0.88 mi NE of Clifty
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.990, -87.140
Gust was measured in Clifty.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Indiana, March 30, 20252 injured · $1.8 million · EF1 · 76 events
- Tornadoes and Hail in Tennessee, March 30 to 31, 2025$915,000 · EF2 · 21 events
- Tornado and Damaging Winds in Indiana, March 30, 20251 death · EF0 · 42 events
- Tornadoes and Hail in Ohio, March 30, 2025$1.3 million · EF1 · 58 events
- Tornadoes and Damaging Winds in Michigan, March 30, 2025$495,000 · EF1 · 21 events
- Tornado and Hail in Indiana, March 30, 20251 injured · $236,000 · EF0 · 49 events
- Tornadoes and Damaging Winds in Indiana, March 30, 2025$382,000 · EF1 · 6 events
- Tornadoes and Hail in Illinois, March 30, 2025$139,000 · EF1 · 22 events
- Damaging Winds in Kentucky, March 30 to 31, 2025$198,000 · 83 kt wind · 22 events
- Tornadoes and Hail in Missouri, March 30, 2025$62,000 · EF1 · 18 events
- Tornadoes and Hail in Michigan, March 30, 2025EF1 · 52 events
- Tornadoes and Damaging Winds in Kentucky, March 30, 20252 injured · EF1 · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1247491, 1247492, 1247499, 1247496, 1247480, 1247493, 1247482, 1247483, 1247484, 1247485, 1247486, 1247487, 1247494.